# SDR CA981209003

- Difficulty date: November 27, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 727-22
- Engine: Pwa JT8D7B
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part number: 711000
- Condition: Worn
- Location: Gearbox
- Part time: 37,361 hours
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: E, J, A

## Discrepancy

(CAN) DURING CRUISE, 42 MINUTES AFTER TAKEOFF, THE NR 1 ENGINE OIL QUANTITY WAS READ AT 1.75 GALLONS.  THE OIL LEVEL HAD BEEN SERVICED TO 4.0 GALLONS PRIOR TO DEPARTURE.  DURING THE NEXT 5 MINUTES, THE OIL QUANTITY DECREASED TO 1.25 GALLONS.  THE NR 1 ENGINE WAS SHUT DOWN AND THE AIRCRAFT RETURNED TO ITS DEPARTURE POINT.  POST-FLIGHT INVESTIGATION FOUND THE BEARING/SLINGER RING FOR THE DRIVE SHAFT TO WHICH THE STARTER CONNECTS HAD SHIFTED IN ITS HOUSING, ALLOWING ENGINE OIL TO FLOOD THE CAVITY AND VENT OVERBOARD.  THE ENGINE ACCESSORY GEARBOX IS BEING REPLACED.
